Abstract

We demonstrate that a recently derived approximate solution to the fourth-moment equation that was thought to be Valid only for strong scattering is in fact valid for all values of the scattering parameter. We use a modified Kolmogorov spectrum for the index-of-refraction fluctuations and present results in two dimensions for comparison with numerical solutions. We also present results in three dimensions that should represent a quantitatively accurate, theoretical description of the atmospheric-scintillation problem.

© 1985 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Two-scale solution for atmospheric scintillation from a point source

Alan M. Whitman and Mark J. Beran
J. Opt. Soc. Am. A 5(5) 735-737 (1988)

Applicability of the two-scale solution of a wave propagating in a random medium

Joseph Gozani
J. Opt. Soc. Am. B 5(3) 721-727 (1988)

Two-scale solutions for intensity fluctuations in strong scattering

Shimshon Frankenthal, Alan M. Whitman, and Mark J. Beran
J. Opt. Soc. Am. A 1(6) 585-597 (1984)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (108)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription